Author Topic: How to prepare for post withdrawal symptoms  (Read 293 times)

[Buddie]

How to prepare for post withdrawal symptoms
« on: February 04, 2023, 04:00:07 pm »
My wife is very scared of post-withdrawal based on what others have said. This is one of the things triggering fear whenever I mention that she's stabilized and should be ready to taper.  With that in mind I'd like to prepare my wife as best as I can for that day where she jumps off.

For those of you who felt this emotion, what helped you get over that hurdle?

Also, what can she do to prepare for post-withdrawal aside from maintaining a stable taper before jumping off?  Is there anything to help treat symptoms once you jump off, or do you just power through it? Do your options on supplements you can take etc improve in post withdrawal, or should you carry on avoiding things that may help?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: How to prepare for post withdrawal symptoms
« Reply #1 on: February 04, 2023, 10:37:06 pm »
Supplements and medications should be used in post withdrawal the same as during withdrawal.

Some members walk off the drug with no change in their symptoms, the end of the taper doesnít have to mean horrific symptoms.

More of the same, this is what many members mention, nothing to worry about, same of stuff.



Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: How to prepare for post withdrawal symptoms
« Reply #2 on: February 04, 2023, 11:15:16 pm »
[...],

I've often wondered the same as Sun...  So lets say the taper is smooth, and there is a consistent cluster of symptoms after a cut that calm down after a few days.  Are you saying that some people will have that same experience after the final "cut" (off the med completely)?  And then... what?  True healing of the things that have been ongoing?  Like for me the brain buzz, tinnitus, dry mouth, anxiety (if not underlying), etc.   If there is an uneventful jump it can be as simple as just making the last cut? 

Maybe I read too much of the longer term suffering that I am just assuming it is going to be a disaster.  Or that is the benzo talking.   
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: How to prepare for post withdrawal symptoms
« Reply #3 on: February 05, 2023, 12:10:07 am »
I see every scenario play out here, from the easy walk offs to the terrible rush of severe symptoms but Iíve seen enough to believe that your taper will foretell your recovery.  If youíve had a relatively uneventful taper, I believe your recovery will be more of the same. 

Each of us is unique so our experiences will be different but your experience through this whole journey becomes somewhat predictable.  You make the reduction, you feel the same old symptoms and sometimes you get new ones.  These symptoms vary in intensity from cut to cut and you learn to expect them, they become the known and even if theyíre awful and miserable youíre not as fearful because youíve had them before.  Jumping off the drug, facing what members describe as acute benzodiazepine withdrawal is terrifying.  What will come next, what nightmare will befall me now if Iíve barely survived this ordeal so far?  Can you see the fear this thinking generates?

Fear, one of our constant symptoms, the one that makes everything worse is in your face and taking what should be something to look forward to, a milestone youíve worked so hard for and making you dread the reward. 

I donít know whatís going to happen to you or anyone but Iím hoping for the best because hope is what gets us through this. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: How to prepare for post withdrawal symptoms
« Reply #4 on: February 05, 2023, 02:54:23 am »
Hi [...],  Yes I see the logic in that.   Steady as she goes.  I am looking forward to that day.  Kind of like "graduation".  Nothing is certain after someone graduates is it?    Thank you for sharing your knowledge and encouragement.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.